Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



On the divergence of the $(C,1)$ means
of double Walsh-Fourier series

Author: G. Gát
Journal: Proc. Amer. Math. Soc. 128 (2000), 1711-1720
MSC (1991): Primary 42C10; Secondary 43A75, 40G05, 42B08
Published electronically: October 27, 1999
MathSciNet review: 1657751
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In 1992, Móricz, Schipp and Wade proved the a.e. convergence of the double $(C,1)$ means of the Walsh-Fourier series $\sigma _{n}f\to f$ ($\min (n_{1}, n_{2})\to \infty , n=(n_{1},n_{2})\in {\mathbb{N}} ^{2}$) for functions in $L\text{log}^{+} L(I^{2})$ ($I^{2}$ is the unit square). This paper aims to demonstrate the sharpness of this result. Namely, we prove that for all measurable function $\delta :[0,+\infty ) \to [0,+\infty ) , \, \lim _{t\to \infty }\delta (t)=0$ we have a function $f$ such as $f\in L\text{log}^{+} L\delta (L)$ and $\sigma _{n}f$ does not converge to $f$ a.e. (in the Pringsheim sense).

References [Enhancements On Off] (What's this?)

  • 1. N.J. Fine, On the Walsh functions, Trans Amer. Math. Soc. 65 (1949), 372-414.
  • 2. -, Cesàro summability of Walsh-Fourier series, Proc. Nat. Acad. Sci. USA 41 (1955), 558-591. MR 17:31f
  • 3. G. Gát, Pointwise convergence of double Walsh-Fejér means, Annales Univ. Sci. Budapestiensis, Sect. Comp. 16 (1996), 173-184.CMP 97:14
  • 4. F. Móricz, F. Schipp, and W.R. Wade, Cesàro summability of double Walsh-Fourier series, Trans Amer. Math. Soc. 329 1 (1992), 131-140.MR 92j:42028
  • 5. F. Schipp, W.R. Wade, P. Simon, J. Pál, Walsh series,"An Introduction to dyadic harmonic analysis", Adam Hilger, Bristol and New York, 1990.MR 92g:42001
  • 6. M.H. Taibleson, Fourier Analysis on Local Fields, Princeton Univ. Press., Princeton ,N.J., 1975. MR 58:6943
  • 7. F. Weisz, Cesàro summability of two-dimensional Walsh-Fourier series, Trans. Amer. Math. Soc. 348 (1996), 2169-2181. MR 96i:42004
  • 8. F. Weisz, Cesàro summability of one- and two-dimensional Walsh-Fourier series, Analysis Math. 22 (1996), 229-242. CMP 98:14
  • 9. F. Weisz, Cesàro summability of two-parameter Walsh-Fourier series, J. Appr. Theory 88 (1997), 168-192. MR 98e:42024
  • 10. A. Zygmund, "Trigonometric series", Cambridge University Press, New York, N.Y., 1959.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 42C10, 43A75, 40G05, 42B08

Retrieve articles in all journals with MSC (1991): 42C10, 43A75, 40G05, 42B08

Additional Information

G. Gát
Affiliation: Department of Mathematics, Bessenyei College, Nyíregyháza, P.O. Box 166., H–4400, Hungary

Keywords: Walsh group, double $(C, 1)$ means, divergence
Received by editor(s): July 13, 1998
Published electronically: October 27, 1999
Additional Notes: Research supported by the Hungarian National Foundation for Scientific Research (OTKA), grant no. F020334 and by the Hungarian “Művelődési és Közoktatási Minisztérium", grant no. FKFP 0710/1997.
Communicated by: Christopher D. Sogge
Article copyright: © Copyright 2000 American Mathematical Society

American Mathematical Society